[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 184.73.72.65. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
March 1970

SYSTEMIC REACTION TO TROPICAMIDE-Reply

Author Affiliations

LaCrosse, Wis

Arch Ophthalmol. 1970;83(3):383. doi:10.1001/archopht.1970.00990030383021

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.  —Thank you for allowing me to reply to the letters of Drs. Hill and Rogell, each of whom made well received comments pertinent to my article entitled "Systemic Reaction to Tropicamide" (Arch Ophthal82:320-321, 1969).To Dr. Hill's argument that this child's reaction constituted an episode of vasodepressor syncope based on emotional factors, I can only restate that at no time was there any evidence of an emotional predisposition for this 10-year-old boy to react in such an unusual manner, nor did he show any evidence of anxiety when I examined him in the office one month later. I agree that outward calm can conceal inner anxieties, but in my experience the vasodepressor syncopal reaction has usually occurred in young healthy adults, most frequently in robust men having minor procedures such as tonometry or corneal foreign body removals. My use of the term anaphylactic was perhaps

First Page Preview View Large
First page PDF preview
First page PDF preview
×